Alert archive / Ohio / Tornado Warnings in 2019

Tornado Warning 64, NWS Wilmington, OH

September 1, 2019Pike County, Scioto County, Ohio

NWS Wilmington, OH issued this tornado warning at Sep 1, 2019, 3:35 PM EDT for Pike County, Scioto County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2019, 3:35 PM EDT (19:35 UTC)
Expired
Sep 1, 2019, 4:00 PM EDT
In force
25 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WFUS51 KILN 011935
TORILN
OHC131-145-012000-
/O.NEW.KILN.TO.W.0064.190901T1935Z-190901T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
335 PM EDT Sun Sep 1 2019

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Southeastern Pike County in southwestern Ohio...
  Northeastern Scioto County in southwestern Ohio...

* Until 400 PM EDT.
    
* At 335 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Lucasville, moving east at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Piketon, Lucasville, Beaver, Givens, Wakefield, Stockdale, Bear
  Creek, Germany, State Route 335 at State Route 776 and Minford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3889 8276 3886 8276 3889 8308 3904 8308
      3910 8280 3907 8279 3907 8280 3895 8281
      3894 8275
TIME...MOT...LOC 1935Z 272DEG 23KT 3895 8299 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Hatzos
2 follow-up statements
379 
WWUS51 KILN 011940
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
340 PM EDT Sun Sep 1 2019

OHC131-145-012000-
/O.CON.KILN.TO.W.0064.000000T0000Z-190901T2000Z/
Pike OH-Scioto OH-
340 PM EDT Sun Sep 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
SOUTHEASTERN PIKE AND NORTHEASTERN SCIOTO COUNTIES...
    
At 339 PM EDT, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Lucasville, moving east at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Piketon, Lucasville, Beaver, Givens, Wakefield, Stockdale, Germany,
State Route 335 at State Route 776 and Minford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3889 8276 3886 8276 3889 8306 3904 8306
      3910 8280 3907 8279 3907 8280 3895 8281
      3894 8275
TIME...MOT...LOC 1939Z 265DEG 22KT 3896 8296 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Hatzos
224 
WWUS51 KILN 011953
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
353 PM EDT Sun Sep 1 2019

OHC131-145-012001-
/O.EXP.KILN.TO.W.0064.000000T0000Z-190901T2000Z/
Pike OH-Scioto OH-
353 PM EDT Sun Sep 1 2019

...THE TORNADO WARNING FOR SOUTHEASTERN PIKE AND NORTHEASTERN SCIOTO
COUNTIES WILL EXPIRE AT 400 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

Small hail and very heavy rainfall remain possible with this 
thunderstorm.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

LAT...LON 3889 8276 3886 8276 3889 8306 3904 8306
      3910 8280 3907 8279 3907 8280 3895 8281
      3894 8275
TIME...MOT...LOC 1951Z 272DEG 23KT 3896 8286 

$$

Hatzos

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Sep 1, 2:05 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 1, 2:05 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
205 PM EDT Sun Sep 1 2019

.SYNOPSIS...
A surface frontal boundary and an upper level disturbance will
allow for showers and thunderstorms across the region today.
The frontal boundary will push east of the area by Monday
evening allowing for dry conditions Monday night into Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Ongoing scattered convection across our northern and eastern
zones is of the elevated variety per 12Z KILN sounding and
objective mesoanalysis.

For the remainder of today, frontal boundary near the Ohio River
will north into the region as an embedded s/wv and weak subtle
surface low move east into the area. The combination of these
features should bring the likelihood of showers and thunderstorms
to the northern two thirds of the forecast area, with a chance
of showers/storms elsewhere. Enough diurnal instability on the
order of 1000-1500 MLCAPEs by peak heating, and low end moderate
shear, by give rise to an isolated severe storm with damaging
winds and large hail. This is indicated by the latest SWODY1
which blankets much of our area with a marginal risk for severe
storms. In addition, locally heavy rain will be possible. Will
highlight these threats in the HWO. Clouds and pcpn will keep
temperatures down across the far north with highs in the mid
70s. More sunshine along and south of the Ohio River will allow
temperatures to warm into the 80 to 85 range. In the middle,
highs will range from 75 to 80.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Although the upper level disturbance will be pushing eastward
during the evening hours, the surface frontal boundary will
still be in the vicinity tonight allowing for at least some
chance for showers/storms into the overnight hours.

As this frontal boundary works through the region tonight into
Monday morning, expect extensive low clouds to develop and move
into the region. Increased cloud cover during this time. In
addition, with low level moisture in place have patchy fog in
the forecast as well.

For Monday, limited most locations to a slight chance of
precipitation and then a chance across the Scioto Valley
region. There is not a lot in the way of forcing on Monday and
the frontal boundary will be pushing out of the area. As low
clouds begin to rise Monday morning however there will be the
potential for some light shower activity. There is a little bit
of instability during the afternoon and therefore have some
thunder chances in the afternoon before tapering them off at the
end of the short term.

Guidance and forecast builder values are very similar for high
temperatures on Monday and saw no reason to make any significant
changes to temperatures on Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
High pressure will pass across the region Monday night into Tuesday.
A cold front will move into the area Tuesday night and continue
through the rest of the region Wednesday. Forcing and moisture look
limited, so kept any precipitation chances low, primarily across
southeastern counties. Another high will build in and then remain
until Dorian makes its way up the Atlantic coast and eventually
turns northeast.

Temperatures will briefly be able to warm above normal ahead of the
frontal passage. Temperatures will be below normal for the latter
part of the week.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
An embedded disturbance will move east across the region this
afternoon and evening. This feature will team up with a
northward moving boundary (warm front/moisture demarcation) to
bring the likelihood of showers and thunderstorms to the
terminals. MVFR ceilings and IFR/LIFR visibilities will be
likely in thunderstorms.

For tonight, aforementioned disturbance will continue to move
east. However, lingering embedded energy aloft, and a weak cold
front or surface trof axis will make its way southeast into the
area. This will keep a low chance of showers/storms going
overnight. Low level moisture is expected to increase behind
this boundary with IFR ceilings, with pockets of LIFR ceilings,
developing. It looks like mainly MVFR visibilities in mist will
develop.

For Monday, in a northwest flow aloft, weak cold front/surface
trough will continue to move southeast. Low ceilings will
gradually lift to VFR after 18Z and should scatter into a
cumulus deck. Winds will be northwest after boundary passage.

OUTLOOK...IFR/LIFR ceilings and MVFR visibilities likely Monday
morning. Thunderstorms possible Tuesday night into Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Hickman
SHORT TERM...Novak
LONG TERM...
AVIATION...Hickman
Hazardous weather outlook, Sep 1, 11:33 AM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1133 AM EDT Sun Sep 1 2019

OHZ026-034-035-042>044-021100-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
1133 AM EDT Sun Sep 1 2019

This Hazardous Weather Outlook is for West Central Ohio.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065-
070>074-077>082-088-021100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-Greene-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
1133 AM EDT Sun Sep 1 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected this afternoon into this evening. Isolated
strong to severe storms will be possible with damaging winds and
large hail the primary threats. In addition, heavy rain will be
possible which may result in localized flooding issues.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 1, 11:09 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1109 AM EDT SUN SEP 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     HEAVY RAIN       4 NW SOUTH BLOOMINGVILL 39.46N 82.66W
09/01/2019  M4.48 INCH       HOCKING            OH   PUBLIC

            TOTAL SINCE ABOUT 7 AM EDT. MEASURED FROM A PERSONAL
            WEATHER STATION.

&&

HICKMAN
Local storm report, Sep 1, 11:12 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 AM EDT SUN SEP 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     HEAVY RAIN       4 E LAURELVILLE         39.48N 82.66W
09/01/2019  M2.15 INCH       HOCKING            OH   PUBLIC

            TOTAL SINCE ABOUT 7 AM EDT. MEASURED FROM A PERSONAL
            WEATHER STATION.

&&

HICKMAN
Local storm report, Sep 1, 11:19 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1119 AM EDT SUN SEP 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     HEAVY RAIN       3 E LAURELVILLE         39.47N 82.69W
09/01/2019  M1.84 INCH       HOCKING            OH   PUBLIC

            RAINFALL TOTAL SO FAR SINCE THIS MORNING.

&&

HICKMAN
Special weather statement, Sep 1, 1:16 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
116 PM EDT Sun Sep 1 2019

OHZ055-011745-
Franklin OH-
116 PM EDT Sun Sep 1 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY UNTIL
145 PM EDT...

At 116 PM EDT, radar indicated a strong thunderstorm over Grove City,
moving northeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...

Locations impacted include...
Columbus, Grove City, Upper Arlington, Bexley, Groveport, Ohio State
University, Whitehall, Grandview Heights, Obetz, Urbancrest,
Valleyview, Marble Cliff, Harrisburg, Orient, Lockbourne, Port
Columbus Airport, Clintonville, Darbydale, Lincoln Village and
Blacklick Estates.

This includes the following Interstates...
 I-70 in Ohio between mile markers 94 and 109.
 I-71 in Ohio between mile markers 92 and 114.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3980 8299 3981 8320 3984 8324 4006 8303
      3999 8287 3993 8284
TIME...MOT...LOC 1716Z 221DEG 16KT 3985 8311

Hatzos
Special weather statement, Sep 1, 3:02 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
302 PM EDT Sun Sep 1 2019

OHZ060-070-011930-
Butler OH-Preble OH-
302 PM EDT Sun Sep 1 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PREBLE AND CENTRAL
BUTLER COUNTIES UNTIL 330 PM EDT...

At 302 PM EDT, radar indicated a strong thunderstorm over Darrtown,
moving northeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...

Locations impacted include...
Hamilton, Oxford, Trenton, Camden, Gratis, Seven Mile, Williamsdale,
Darrtown, New Miami, Millville, Somerville, West Elkton, Jacksonburg,
Collinsville, Wheatville and Mcgonigle.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3972 8454 3967 8448 3959 8448 3959 8446
      3954 8445 3942 8447 3936 8467 3950 8481
TIME...MOT...LOC 1902Z 231DEG 20KT 3948 8467

Hatzos
Special weather statement, Sep 1, 3:27 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
327 PM EDT Sun Sep 1 2019

OHZ082-088-012000-
Pike OH-Scioto OH-
327 PM EDT Sun Sep 1 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIKE AND NORTHERN
SCIOTO COUNTIES UNTIL 400 PM EDT...

At 327 PM EDT, radar indicated a strong thunderstorm near Lucasville,
moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...

Locations impacted include...
Waverly, Piketon, Lucasville, Beaver, Givens, Wakefield, Stockdale,
Bear Creek, Linn, Lake White, Germany and State Route 335 at State
Route 776.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3890 8276 3888 8314 3903 8315 3912 8302
      3915 8279 3895 8281 3894 8275
TIME...MOT...LOC 1927Z 258DEG 24KT 3897 8303

Hatzos

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:34 AM EDTAreal Flood AdvisoryILNHocking3 hr
Sep 1, 9:47 AM EDTFlash Flood WarningILNHocking3 hr
Sep 1, 10:08 AM EDTSpecial Weather StatementILNLogan22 min
Sep 1, 1:16 PM EDTSpecial Weather StatementILNFranklin29 min
Sep 1, 3:02 PM EDTSpecial Weather StatementILNButler28 min
Sep 1, 3:27 PM EDTSpecial Weather StatementILNPike33 min
Sep 1, 3:50 PM EDTSpecial Weather StatementILNRoss25 min
Sep 1, 4:00 PM EDTSpecial Weather StatementILNLogan30 min
Sep 1, 4:24 PM EDTSpecial Weather StatementILNChampaign36 min
Sep 1, 4:28 PM EDTSpecial Weather StatementILNWarren32 min
Sep 1, 4:41 PM EDTSpecial Weather StatementILNPickaway34 min
Sep 1, 4:44 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Warren46 min
Sep 1, 4:50 PM EDTSpecial Weather StatementILNUnion25 min
Sep 1, 5:09 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union51 min
Sep 1, 5:11 PM EDTSpecial Weather StatementILNFayette34 min
Sep 1, 5:13 PM EDTSpecial Weather StatementILNFairfield32 min
Sep 1, 5:32 PM EDTSpecial Weather StatementILNPickaway28 min
Sep 1, 5:35 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking, Pickaway40 min
Sep 1, 5:47 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking28 min
Sep 1, 5:59 PM EDTSpecial Weather StatementILNRoss31 min
Sep 1, 6:08 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking40 min
Sep 1, 6:13 PM EDTSpecial Weather StatementILNClermont32 min
Sep 1, 7:04 PM EDTSpecial Weather StatementILNHocking26 min

Nearby

Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.